Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 17, 2020, 4:51 PM EDT for Palm Beach County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2020, 4:51 PM EDT (20:51 UTC)
- Expired
- Aug 17, 2020, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:59 PM EDT | TSTM WIND 62 | 3 Ssw The Acreage, FL | A MEMBER OF THE PUBLIC REPORTED VIA SOCIAL MEDIA A THUNDERSTORM WIND GUST OF 62 MPH (54 KNOTS) THAT WAS ESTIMATED BY A HOME WEATHER STATION IN LOXAHATCHEE. THE POST ALSO MENTIONED THE DOWNBURST ASSOCIATED WITH THE PASSING THUNDERSTORM, RESULTED IN SOME DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WUUS52 KMFL 172051
SVRMFL
FLC099-172115-
/O.NEW.KMFL.SV.W.0079.200817T2051Z-200817T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
451 PM EDT Mon Aug 17 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Palm Beach County in southeastern Florida...
* Until 515 PM EDT.
* At 451 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of North County Airport to 11
miles southwest of Lion Country Safari Park, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wellington, Palm Beach Gardens, Belle Glade, Royal Palm Beach and
Okeelanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2644 8033 2659 8072 2696 8046 2696 8019
2695 8017
TIME...MOT...LOC 2051Z 271DEG 6KT 2694 8032 2661 8050
HAIL...1.00IN
WIND...60MPH
$$
CWC1 follow-up statement
583
WWUS52 KMFL 172102
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
502 PM EDT Mon Aug 17 2020
FLC099-172115-
/O.CON.KMFL.SV.W.0079.000000T0000Z-200817T2115Z/
Palm Beach FL-
502 PM EDT Mon Aug 17 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL PALM BEACH COUNTY...
At 502 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northwest of North County Airport to 10 miles
southwest of Lion Country Safari Park, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wellington, Palm Beach Gardens, Belle Glade, Royal Palm Beach and
Okeelanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2644 8033 2659 8072 2696 8046 2696 8019
2695 8017
TIME...MOT...LOC 2102Z 271DEG 6KT 2694 8030 2661 8048
HAIL...1.00IN
WIND...60MPH
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:46 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 17, 2:46 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 246 PM EDT Mon Aug 17 2020 ...WET CONDITIONS EXPECTED MOST OF THIS WEEK ALONG WITH POSSIBLE HEAVY RAINFALL... .Short Term... .This Afternoon Through Tuesday night... A trough of low pressure will continue to remain over the Eastern United States southwest into the Gulf of Mexico through Tuesday. This will keep an west southwest steering flow over South Florida allowing for deeper tropical moisture to work into the region from the Caribbean Sea leading to PWAT values in the 1.8 to 2 inch range. Therefore, scattered to numerous showers and thunderstorms are possible this afternoon into the evening hours and again on Tuesday especially over the interior and east coast metro areas. Some of the thunderstorms could produce heavy rainfall due to the Highs will still remain in the lower to mid 90s over most of South Florida except around 90 over the west coast metro areas on Tuesday, as heat indices will be in the 105 to 108 degrees range most areas expect 100 to 105 degrees over the west coast metro areas. Lows will also be remain in the 70s, except around 80 east coast metro areas for tonight and again Tuesday night. .Long Term... The long term period begins with the mid/upper level trough situated across the northern Gulf. This will continue the active southwesterly flow in the mid and upper levels. Gradually, with a few upper level impulses moving northeastward within the upper level flow regime, expect a gradual increase in POPs through the week. The best potential for rainfall will be during peak heating. At the surface, southerly or just east of due southerly flow is expected through the week. This will help bring in a rich tropical air mass over the region. With PWATs Wednesday and Thursday ranging from 2.0 to 2.3 inches, there may be a slight increase in localized flooding potential. With the southwest flow aloft, this would favor the Atlantic metros. Mid level temperatures are also a bit cooler leading to higher instability. A strong wind gust or two may be possible within the strongest activity. At night, the QPF signal(s) shift offshore where the better instability will reside. On Friday, the PWATs are a bit lower, likely due to the better moisture shifting a bit northward as the aforementioned trough begins to deamplify. Sea breeze collisions will still be present so although there may be a bit of a decline in coverage, there still will be afternoon convection develop, especially across the interior. This pattern should continue into the weekend with a slightly more easterly low level flow taking shape. Temperatures this week should remain around average for mid to late August. Max temperatures will likely occur during the early afternoon as clouds and convection will become more plentiful through the afternoon hours. && .Marine... The winds will remain south southwest this afternoon through most of the week with speeds at 10 knots or less. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters. Therefore, boating conditions looks good outside of any showers or thunderstorms. && .Aviation... The east coast sea breeze has pushed pass most of the east coast TAF sites, except for KTMB taf site where it will remain nearly over this TAF site. Therefore, the east coast TAF sites will see southeast wind direction through the afternoon hours, except for KAPF where it will be VRB05KT. KAPF taf site will also be westerly this afternoon. Wind speeds will be 10 knots or less at all of the TAF sites. VCTS will remain in the east coast TAF sites this afternoon as KAPF will remain dry. Ceilings and Vis will remain in VFR conditions but could fall down into MVFR or even IFR conditions with the passage of the showers and thunderstorms. && .Preliminary Point Temps/PoPs... West Palm Beach 93 78 93 77 / 50 30 60 50 Fort Lauderdale 92 80 92 80 / 40 20 60 60 Miami 93 79 93 79 / 40 10 50 60 Naples 92 77 92 76 / 30 20 50 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...54/BNB Aviation...54/BNB Short Term...54/BNB Long Term...28/RF
Hazardous weather outlook, Aug 17, 4:41 PM EDT, 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 441 PM EDT Mon Aug 17 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 441 PM EDT Mon Aug 17 2020 ...Strong Storms Possible Across Interior/East This Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered to numerous thunderstorms are forecast, with a focus this evening across the interior and eastern portions of South Florida. Frequent lightning, strong wind gusts, funnel clouds, and heavy downpours are possible with the strongest storms. Tornadoes: Funnel clouds are possible with thunderstorm boundary collisions this evening, mainly across the interior and eastern portions of South Florida. Waterspouts: Isolated waterspouts are possible over Lake Okeechobee and the Atlantic waters including Biscayne Bay. Wind: Isolated thunderstorm wind gusts of 40 to 50 mph are possible, especially across the interior and eastern portions of South Florida this evening. Flooding: Heavy downpours with showers and storms could lead to isolated street flooding across vulnerable low-lying metro areas that have received heavy rainfall over the past several days. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are forecast each afternoon into the early evening hours, with a focus across the interior and eastern portions of South Florida. Locally strong wind gusts, lightning, funnel clouds, and localized flooding across urban and poorly drained areas from heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 17, 3:37 PM EDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Miami FL 337 PM EDT Mon Aug 17 2020 FLZ063-066-067-071-172030- Inland Broward County FL-Hendry FL-Inland Palm Beach County FL- Glades FL- 337 PM EDT Mon Aug 17 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 430 PM EDT... * At 337 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southwest of Lake Harbor, moving northeast at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Belle Glade, Clewiston, Pahokee, South Bay, Montura, Lake Harbor, Okeelanta, Holey Land Wildlife Refuge, Devils Garden, Rotenberger Wildlife Refuge, Belle Glade Camp and Harlem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2635 8060 2630 8111 2673 8121 2682 8068 TIME...MOT...LOC 1937Z 234DEG 15KT 2659 8090 CWC
Special weather statement, Aug 17, 4:23 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Mon Aug 17 2020
FLZ067-172115-
Inland Palm Beach County FL-
423 PM EDT Mon Aug 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
515 PM EDT...
* At 423 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Belle Glade, moving northeast
at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Wellington, Palm Beach Gardens, Belle Glade, Pahokee, South Bay,
Canal Point, Belle Glade Camp, Lion Country Safari Park, Fremd
Village-Padgett Island, Loxahatchee Groves, The Acreage,
Loxahatchee NWR and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2647 8033 2655 8063 2671 8079 2696 8060
2696 8028 2684 8024
TIME...MOT...LOC 2023Z 229DEG 10KT 2671 8065
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:37 PM EDT | Special Weather Statement | MFL | Hendry | 53 min |
| Aug 17, 4:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Aug 17, 4:54 PM EDT | Special Marine Warning | MFL | 36 min | |
| Aug 17, 5:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Aug 17, 5:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 17, 5:47 PM EDT | Special Marine Warning | MFL | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.